Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 170, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2019, 2:54 AM CDT for 4 counties in Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 2:54 AM CDT (07:54 UTC)
- Expired
- May 26, 2019, 3:17 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 26, 2:13 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
843
WUUS54 KTSA 260754
SVRTSA
ARC007-015-087-143-260845-
/O.NEW.KTSA.SV.W.0170.190526T0754Z-190526T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
254 AM CDT Sun May 26 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
Central Madison County in northwestern Arkansas...
Western Carroll County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 345 AM CDT.
* At 254 AM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Bentonville to 4 miles east of
Bethel Heights to 4 miles east of Fayetteville, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Rogers...
Bentonville... Berryville...
Huntsville... Eureka Springs...
Pea Ridge... Elkins...
Garfield... Beaver...
Hindsville... Wesley...
Kingston... Forum...
Aurora... Hobbs State Park...
Clifty... Withrow Springs State Park...
War Eagle... Japton...
This includes Interstate 49 between mile markers 87 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 9349 3594 9414 3621 9408 3643 9421
3650 9388 3650 9358 3629 9350
TIME...MOT...LOC 0754Z 262DEG 40KT 3639 9415 3623 9405 3605 9407
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
441
WWUS54 KTSA 260802
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
302 AM CDT Sun May 26 2019
ARC007-015-087-143-260845-
/O.CON.KTSA.SV.W.0170.000000T0000Z-190526T0845Z/
Benton AR-Madison AR-Carroll AR-Washington AR-
302 AM CDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR EASTERN BENTON...NORTH AND CENTRAL MADISON...WESTERN CARROLL AND
NORTHEASTERN WASHINGTON COUNTIES...
At 301 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Pea Ridge to 2 miles southwest of
War Eagle to 4 miles north of Elkins, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Rogers...
Berryville... Huntsville...
Eureka Springs... Elkins...
Garfield... Beaver...
Hindsville... Wesley...
Kingston... Forum...
Aurora... Hobbs State Park...
Clifty... Withrow Springs State Park...
War Eagle... Japton...
Marble... Grandview...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3594 9409 3621 9404 3641 9414 3650 9388
3650 9358 3629 9350 3597 9349
TIME...MOT...LOC 0801Z 262DEG 40KT 3640 9406 3624 9396 3606 9398
HAIL...<.75IN
WIND...60MPH
$$602
WWUS54 KTSA 260810
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
310 AM CDT Sun May 26 2019
ARC143-260819-
/O.CAN.KTSA.SV.W.0170.000000T0000Z-190526T0845Z/
Washington AR-
310 AM CDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northwestern Arkansas.
LAT...LON 3597 9349 3598 9395 3610 9394 3623 9389
3624 9394 3640 9401 3650 9381 3650 9358
3629 9350
TIME...MOT...LOC 0809Z 263DEG 45KT 3641 9394 3624 9384 3614 9381 3599
9392
$$
ARC007-015-087-260845-
/O.CON.KTSA.SV.W.0170.000000T0000Z-190526T0845Z/
Benton AR-Madison AR-Carroll AR-
310 AM CDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR EASTERN BENTON...NORTHERN MADISON AND WESTERN CARROLL
COUNTIES...
At 309 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Garfield to 2 miles west of Clifty to
3 miles east of Hindsville to 2 miles south of Wesley, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Berryville... Huntsville...
Eureka Springs... Beaver...
Hindsville... Wesley...
Kingston... Forum...
Aurora... Hobbs State Park...
Clifty... Withrow Springs State Park...
War Eagle... Marble...
Grandview... Georgetown...
Beaver Lake... Metalton...
Larue... Alabam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 9349 3598 9395 3610 9394 3623 9389
3624 9394 3640 9401 3650 9381 3650 9358
3629 9350
TIME...MOT...LOC 0809Z 263DEG 45KT 3641 9394 3624 9384 3614 9381 3599
9392
HAIL...<.75IN
WIND...60MPH
$$506
WWUS54 KTSA 260817
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
317 AM CDT Sun May 26 2019
ARC007-015-087-260827-
/O.CAN.KTSA.SV.W.0170.000000T0000Z-190526T0845Z/
Benton AR-Madison AR-Carroll AR-
317 AM CDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON...NORTHERN
MADISON AND WESTERN CARROLL COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northwestern Arkansas.
LAT...LON 3597 9349 3598 9395 3610 9394 3623 9389
3624 9394 3640 9401 3650 9381 3650 9358
3629 9350
TIME...MOT...LOC 0816Z 262DEG 40KT 3642 9384 3625 9374 3615 9371 3600
9382
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:14 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 25, 9:14 PM CDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 914 PM CDT Sat May 25 2019 .DISCUSSION... Area of showers and storms moving from north central Oklahoma into northeast Oklahoma this evening. Most unstable environment at this time for severe weather is to the northwest of I-44. Heaviest rain is also expected across these areas, and will be subject to quick onset flash flooding. Main update elements to the forecast was to raise pops across northeast Oklahoma, and to add severe watch 247. Storms are expected to weaken late tonight along with decreasing areal coverage. Updated ZFP/PFM/AFM already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064. AR...None. && SHORT TERM...23
Hazardous weather outlook, May 25, 9:40 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Significant.
AREA...Northeast Oklahoma,especially northwest of I 44.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 26, 1:18 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND GST 1 N COUNCIL HILL 35.57N 95.65W
05/26/2019 E60 MPH MUSKOGEE OK TRAINED SPOTTER
TRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS
JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED
A FUNNEL CLOUD HALFWAY TO GROUND.
&&
SJCLocal storm report, May 26, 1:28 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TORNADO 3 W OKTAHA 35.58N 95.53W
05/26/2019 MUSKOGEE OK TRAINED SPOTTER
SPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO
OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.
&&
SJCLocal storm report, May 26, 1:41 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TORNADO 3 SW JENKS 35.99N 96.01W
05/25/2019 TULSA OK PUBLIC
TREES DOWN NEAR BETWEEN HIGHWAY 75 AND ELWOOD JUST SOUTH
OF CREEK TURNPIKE
&&
BLHLocal storm report, May 26, 1:44 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG 8 SE TULSA 36.05N 95.82W
05/26/2019 TULSA OK BROADCAST MEDIA
TREES BLOCKING ROAD AT 88TH AND MINGO. PICTURE RECEIVED
VIA SOCIAL MEDIA.
&&
SJCLocal storm report, May 26, 1:47 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 3 NE ONETA 36.05N 95.67W
05/26/2019 WAGONER OK PUBLIC
MPING REPORT OF THUNDERSTORM WIND DAMAGE.
&&
SJCLocal storm report, May 26, 2:02 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG SAPULPA 36.00N 96.11W
05/26/2019 CREEK OK BROADCAST MEDIA
WINDOWS AT SAPULPA MIDDLE SCHOOL BLOWN OUT. TREE DEBRIS
SCATTERED ALL AROUND. POWER WAS OUT.
&&
SJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 26, 2:26 AM CDT | Tornado Warning | TSA | Benton, Washington | 34 min |
| May 26, 3:18 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.